Alert archive / Oregon / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Pendleton, OR
NWS Pendleton, OR issued this winter storm warning at Feb 19, 2011, 4:58 PM PST for Deschutes County, Jefferson County, Wasco County, Oregon. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2011, 4:58 PM PST (00:58 UTC)
- Expired
- Feb 20, 2011, 4:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Pendleton, OR
Counties Deschutes County, OR, Jefferson County, OR, Wasco County, OR
The radar
The Portland,OR radar (KRTX), 189 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 5:50 PM PST | HEAVY SNOW 8 | 9 Nw Tumalo, OR | 8 INCHES SINCE MIDNIGHT. STILL SNOWING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 1.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064 WWUS46 KPDT 200058 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 458 PM PST SAT FEB 19 2011 ...SNOW WILL CONTINUE OVER PORTIONS OF CENTRAL OREGON THROUGH EARLY SUNDAY MORNING... .A WEATHER SYSTEM WILL MOVE ACROSS SOUTHEASTERN OREGON LATE THIS AFTERNOON INTO SOUTHERN IDAHO OVERNIGHT. THIS SYSTEM WILL CONTINUE TO PUSH LIGHT TO MODERATE SNOW FALL INTO PORTIONS OF CENTRAL OREGON. ORZ509-200900- /O.UPG.KPDT.WW.Y.0006.000000T0000Z-110220T0600Z/ /O.NEW.KPDT.WS.W.0004.110220T0058Z-110220T1200Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 458 PM PST SAT FEB 19 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES OF SNOW ARE EXPECTED OVERNIGHT. WHILE MOST OF THE EAST SLOPES OF THE OREGON CASCADES WILL OBSERVE STORM TOTAL ACCUMULATIONS OF 4 TO 7 INCHES OF SNOW...THE HIGHER ELEVATIONS NEAR THE BEND AREA WILL OBSERVE TOTAL SNOW ACCUMULATIONS OF 7 TO 12 INCHES. * TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THIS EVENING...THEN WILL GRADUALLY TAPER OFF OVERNIGHT. * LOCATIONS INCLUDE: BEND...LA PINE...SUNRIVER...LAVA BUTTE AND SISTERS. * IMPACTS: THE SNOW WILL CAUSE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS AND POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ505-200600- /O.CON.KPDT.WW.Y.0006.000000T0000Z-110220T0600Z/ JOHN DAY BASIN- INCLUDING THE CITIES OF...DAYVILLE...JOHN DAY...MITCHELL... MONUMENT...SPRAY 458 PM PST SAT FEB 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SNOW ACCUMULATIONS: 1 TO 4 INCHES OF SNOW ARE EXPECTED. THE LIGHTEST AMOUNTS WILL BE OVER THE WHEELER COUNTY PORTION OF THE ZONE...WHILE THE HEAVIEST AMOUNTS WILL BE OVER THE GRANT COUNTY PORTION. LOCAL AMOUNTS NEAR 5 INCHES MAY ACCUMULATE FROM JOHN DAY EASTWARD. * TIMING: THE SNOW WILL CONTINUE ON AND OFF THROUGH THIS EVENING. * LOCATIONS INCLUDE: SPRAY...MONUEMENT...DAYVILLE...MOUNT VERNON AND JOHN DAY. * IMPACTS: THE SNOW WILL CAUSE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS AND POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS... ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ503-506-200600- /O.CON.KPDT.WW.Y.0006.000000T0000Z-110220T0600Z/ SOUTHERN BLUE MOUNTAINS OF OREGON-OCHOCO-JOHN DAY HIGHLANDS- INCLUDING THE CITIES OF...LONG CREEK...NORTH POWDER...UKIAH... BROTHERS...PAULINA...PRAIRIE CITY...SENECA 458 PM PST SAT FEB 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SNOW ACCUMULATIONS: A TOTAL OF 2 TO 5 INCHES OF SNOW IS EXPECTED. * TIMING: THE SNOW WILL CONTINUE ON AND OFF THROUGH THIS EVENING. * LOCATIONS INCLUDE: UKIAH...LONG CREEK...FOX...PRAIRIE CITY AND HARDMAN. * IMPACTS: THE SNOW WILL CAUSE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS AND POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS... ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
3 follow-up statements
982 WWUS46 KPDT 200310 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 710 PM PST SAT FEB 19 2011 ...SNOW WILL CONTINUE OVER PORTIONS OF CENTRAL AND NORTHEAST OREGON THROUGH EARLY SUNDAY MORNING... .A WEATHER SYSTEM MOVING ACROSS SOUTHEASTERN OREGON WILL MOVE INTO SOUTHERN IDAHO OVERNIGHT. THIS SYSTEM WILL CONTINUE TO PUSH LIGHT TO MODERATE SNOW INTO PORTIONS OF CENTRAL AND NORTHEAST OREGON. ORZ509-201115- /O.CON.KPDT.WS.W.0004.000000T0000Z-110220T1200Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 710 PM PST SAT FEB 19 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES OF SNOW ARE EXPECTED OVERNIGHT. WHILE MOST OF THE EAST SLOPES OF THE OREGON CASCADES WILL OBSERVE STORM TOTAL ACCUMULATIONS OF 4 TO 7 INCHES OF SNOW...THE HIGHER ELEVATIONS NEAR THE BEND AREA WILL OBSERVE TOTAL SNOW ACCUMULATIONS OF 7 TO 12 INCHES. * TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THIS EVENING...THEN WILL GRADUALLY TAPER OFF OVERNIGHT. * LOCATIONS INCLUDE: BEND...LA PINE...SUNRIVER...LAVA BUTTE AND SISTERS. * IMPACTS: THE SNOW WILL CAUSE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS AND POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ050-201115- /O.EXB.KPDT.WW.Y.0006.000000T0000Z-110220T1200Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 710 PM PST SAT FEB 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. * SNOW ACCUMULATIONS: A TOTAL OF 2 TO 5 INCHES OF SNOW IS EXPECTED. THE HEAVIEST ACCUMULATION WILL BE IN THE HIGHER PLATEAUS IN NORTHERN WALLOWA COUNTY. * TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE ON AND OFF THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: ENTERPRISE...JOSEPH...WALLOWA...FLORA * IMPACTS: THE SNOW WILL CAUSE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS AND POOR VISIBILITY AT TIMES. LOCALLY BREEZY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS... ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ505-200600- /O.CON.KPDT.WW.Y.0006.000000T0000Z-110220T0600Z/ JOHN DAY BASIN- INCLUDING THE CITIES OF...DAYVILLE...JOHN DAY...MITCHELL... MONUMENT...SPRAY 710 PM PST SAT FEB 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SNOW ACCUMULATIONS: 1 TO 4 INCHES OF SNOW ARE EXPECTED. THE LIGHTEST AMOUNTS WILL BE OVER THE WHEELER COUNTY PORTION OF THE ZONE...WHILE THE HEAVIEST AMOUNTS WILL BE OVER THE GRANT COUNTY PORTION. LOCAL AMOUNTS NEAR 5 INCHES MAY ACCUMULATE FROM JOHN DAY EASTWARD. * TIMING: THE SNOW WILL CONTINUE ON AND OFF THROUGH THIS EVENING. * LOCATIONS INCLUDE: SPRAY...MONUEMENT...DAYVILLE...MOUNT VERNON AND JOHN DAY. * IMPACTS: THE SNOW WILL CAUSE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS AND POOR VISIBILITY AT TIMES. WINDS OF 10 TO 20 MPH WILL CAUSE LOCAL BLOWING AND DRIFTING OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS... ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ503-506-200600- /O.CON.KPDT.WW.Y.0006.000000T0000Z-110220T0600Z/ SOUTHERN BLUE MOUNTAINS OF OREGON-OCHOCO-JOHN DAY HIGHLANDS- INCLUDING THE CITIES OF...LONG CREEK...NORTH POWDER...UKIAH... BROTHERS...PAULINA...PRAIRIE CITY...SENECA 710 PM PST SAT FEB 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SNOW ACCUMULATIONS: A TOTAL OF 2 TO 5 INCHES OF SNOW IS EXPECTED. * TIMING: THE SNOW WILL CONTINUE ON AND OFF THROUGH THIS EVENING. * LOCATIONS INCLUDE: UKIAH...LONG CREEK...FOX...PRAIRIE CITY AND HARDMAN. * IMPACTS: THE SNOW WILL CAUSE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS AND POOR VISIBILITY AT TIMES. LOCALLY BREEZY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS... ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
243 WWUS46 KPDT 200541 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 941 PM PST SAT FEB 19 2011 ...SNOW WILL CONTINUE OVER PORTIONS OF CENTRAL AND NORTHEAST OREGON THROUGH EARLY SUNDAY MORNING... .A WEATHER SYSTEM MOVING ACROSS SOUTHEASTERN OREGON WILL MOVE INTO SOUTHERN IDAHO OVERNIGHT. THIS SYSTEM WILL CONTINUE TO PUSH LIGHT TO MODERATE SNOW INTO PORTIONS OF CENTRAL AND NORTHEAST OREGON. ORZ509-201200- /O.CON.KPDT.WS.W.0004.000000T0000Z-110220T1200Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 941 PM PST SAT FEB 19 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES OF SNOW ARE EXPECTED OVERNIGHT. WHILE MOST OF THE EAST SLOPES OF THE OREGON CASCADES WILL OBSERVE STORM TOTAL ACCUMULATIONS OF 4 TO 7 INCHES OF SNOW...THE HIGHER ELEVATIONS NEAR THE BEND AREA WILL OBSERVE TOTAL SNOW ACCUMULATIONS OF 7 TO 12 INCHES. * TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THIS EVENING...THEN WILL GRADUALLY TAPER OFF OVERNIGHT. * LOCATIONS INCLUDE: BEND...LA PINE...SUNRIVER...LAVA BUTTE AND SISTERS. * IMPACTS: THE SNOW WILL CAUSE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS AND POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ505-201200- /O.EXT.KPDT.WW.Y.0006.000000T0000Z-110220T1200Z/ JOHN DAY BASIN- INCLUDING THE CITIES OF...DAYVILLE...JOHN DAY...MITCHELL... MONUMENT...SPRAY 941 PM PST SAT FEB 19 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. * SNOW ACCUMULATIONS: A TOTAL OF 1 TO 4 INCHES OF SNOW IS EXPECTED. THE LIGHTEST AMOUNTS WILL BE OVER THE WHEELER COUNTY PORTION OF THE ZONE...WHILE THE HEAVIEST AMOUNTS WILL BE OVER THE GRANT COUNTY PORTION. LOCAL AMOUNTS NEAR 5 INCHES MAY ACCUMULATE FROM JOHN DAY EASTWARD. * TIMING: LIGHT SNOW WILL CONTINUE ON AND OFF THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: SPRAY...MONUMENT...DAYVILLE...MOUNT VERNON AND JOHN DAY. * IMPACTS: THE SNOW WILL CAUSE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS AND POOR VISIBILITY AT TIMES. WINDS OF 10 TO 20 MPH WILL CAUSE LOCAL BLOWING AND DRIFTING OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS... ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ503-506-201200- /O.EXT.KPDT.WW.Y.0006.000000T0000Z-110220T1200Z/ SOUTHERN BLUE MOUNTAINS OF OREGON-OCHOCO-JOHN DAY HIGHLANDS- INCLUDING THE CITIES OF...LONG CREEK...NORTH POWDER...UKIAH... BROTHERS...PAULINA...PRAIRIE CITY...SENECA 941 PM PST SAT FEB 19 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. * SNOW ACCUMULATIONS: A TOTAL OF 2 TO 5 INCHES OF SNOW IS EXPECTED. * TIMING: LIGHT SNOW WILL CONTINUE ON AND OFF THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: UKIAH...LONG CREEK...FOX...PRAIRIE CITY AND HARDMAN. * IMPACTS: THE SNOW WILL CAUSE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS AND POOR VISIBILITY AT TIMES. LOCALLY BREEZY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS... ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ050-201200- /O.CON.KPDT.WW.Y.0006.000000T0000Z-110220T1200Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 941 PM PST SAT FEB 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. * SNOW ACCUMULATIONS: A TOTAL OF 2 TO 5 INCHES OF SNOW IS EXPECTED. THE HEAVIEST ACCUMULATION WILL BE IN THE HIGHER PLATEAUS IN NORTHERN WALLOWA COUNTY. * TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE ON AND OFF THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: ENTERPRISE...JOSEPH...WALLOWA...FLORA * IMPACTS: THE SNOW WILL CAUSE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS AND POOR VISIBILITY AT TIMES. LOCALLY BREEZY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS... ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
328 WWUS46 KPDT 201143 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 343 AM PST SUN FEB 20 2011 ...SNOW WILL CONTINUE OVER EXTREME NORTHEAST OREGON THROUGH MID MORNING. HOWEVER...ELSEWHERE THE SNOW WILL END BY 4 AM THIS MORNING... .A WEATHER SYSTEM MOVING ACROSS EASTERN OREGON AND WASHINGTON THIS MORNING WILL MOVE INTO CENTRAL IDAHO AND WESTERN MONTANA BY LATE THIS MORNING. THIS SYSTEM WILL CONTINUE TO PUSH LIGHT TO MODERATE SNOW INTO EXTREME NORTHEAST OREGON THROUGH MID MORNING TODAY. ORZ509-201245- /O.EXP.KPDT.WS.W.0004.000000T0000Z-110220T1200Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 343 AM PST SUN FEB 20 2011 ...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. THE WINTER STORM WHICH BROUGHT HEAVY SNOW TO THE AREA HAS MOVED TO THE NORTHEAST AND IS NO LONGER EXPECTED TO PRODUCE ACCUMULATING SNOW. AS A RESULT THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 4 AM PST. $$ ORZ505-201245- /O.EXP.KPDT.WW.Y.0006.000000T0000Z-110220T1200Z/ JOHN DAY BASIN- INCLUDING THE CITIES OF...DAYVILLE...JOHN DAY...MITCHELL... MONUMENT...SPRAY 343 AM PST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. THE WINTER STORM WHICH BROUGHT MODERATE SNOW TO THE AREA HAS MOVED TO THE NORTHEAST AND IS NO LONGER EXPECTED TO PRODUCE ACCUMULATING SNOW. AS A RESULT THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 AM PST. $$ ORZ503-506-201245- /O.EXP.KPDT.WW.Y.0006.000000T0000Z-110220T1200Z/ SOUTHERN BLUE MOUNTAINS OF OREGON-OCHOCO-JOHN DAY HIGHLANDS- INCLUDING THE CITIES OF...LONG CREEK...NORTH POWDER...UKIAH... BROTHERS...PAULINA...PRAIRIE CITY...SENECA 343 AM PST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. THE WINTER STORM WHICH BROUGHT MODERATE SNOW TO THE AREA HAS MOVED TO THE NORTHEAST AND IS NO LONGER EXPECTED TO PRODUCE ACCUMULATING SNOW. AS A RESULT THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 AM PST. $$ ORZ050-201800- /O.EXT.KPDT.WW.Y.0006.000000T0000Z-110220T1800Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 343 AM PST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. * SNOW ACCUMULATIONS: A TOTAL OF 2 TO 5 INCHES OF SNOW IS EXPECTED. THE HEAVIEST ACCUMULATION WILL BE IN THE HIGHER PLATEAUS IN NORTHERN WALLOWA COUNTY. * TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE ON AND OFF THROUGH MID MORNING TODAY. * LOCATIONS INCLUDE: ENTERPRISE...JOSEPH...WALLOWA * IMPACTS: THE SNOW WILL CAUSE HAZARDOUS WINTER WEATHER DRIVING CONDITIONS AND POOR VISIBILITY AT TIMES. LOCALLY BREEZY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS... ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 2:55 PM PST, 2 hours 3 minutes earlier.
Area forecast discussion, Feb 19, 2:55 PM PST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
255 PM PST SAT FEB 19 2011
.SHORT TERM...TONIGHT THROUGH MONDAY...THE LOW PRESSURE SYSTEM THAT
HAS BEEN BRINGING SNOW TO PORTIONS OF CENTRAL OREGON TODAY HAS
REACHED THE TRIPLE POINT OF THE OREGON/NEVADA/IDAHO BORDER. THIS
SYSTEM WILL CONTINUE TO MOVE EAST THIS EVENING. AN AREA OF MOISTURE
AND SNOW IS PUSHING INTO GRANT COUNTY...MEANWHILE A DEFORMATION BAND
EXTENDS FROM THE BLUE MOUNTAINS SOUTHWEST TO DESCHUTES COUNTY. AS A
RESULT WILL CONTINUE THE CURRENT ADVISORIES FOR THE JOHN DAY
BASIN...THE OCHOCO-JOHN DAY HIGHLANDS AND THE SOUTHERN OREGON BLUE
MOUNTAINS. WILL ALSO EXTEND THE ADVISORY FOR THE OREGON CASCADE EAST
SLOPES INTO THIS EVENING. ELSEWHERE SNOW HAS PUSHED INTO THE GRANDE
RONDE VALLEY AND WALLOWA COUNTY. AT THIS TIME EXPECT GENERALLY LIGHT
AMOUNTS OF SNOW IN THESE AREAS...3 INCHES OR LESS. WILL INCREASE
POPS TONIGHT ALONG THE BLUE MOUNTAIN FOOTHILLS DUE TO CONTINUED GOOD
LOW LEVEL UPSLOPE AND THE PROXIMITY OF THE DEFORMATION ZONE. PRECIP
SHOULD BE LIGHT IN THE FOOTHILLS WITH ONLY UP TO AN INCH SNOW
EXPECTED...HIGHEST AMOUNTS AT AREAS CLOSEST TO THE BLUE MOUNTAINS.
PRECIP WILL BECOME MORE SHOWERY IN NATURE OVERNIGHT AS WELL. A FEW
SNOW SHOWERS WILL LINGER OVER OUR EASTERN MOST ZONES ON SUNDAY.
OTHERWISE SHOULD SEE DRY AND FAIR CONDITIONS ELSEWHERE. ANOTHER
SYSTEM WILL MOVE SOUTH ALONG 130W SUNDAY NIGHT AND MONDAY. THIS
SYSTEM SHOULD HAVE LIMITED IMPACT ON THE INTERIOR NORTHWEST. SHOULD
SEE AN INCREASE IN CLOUDS AND A FEW SNOW SHOWERS NEAR THE CASCADE
CREST AND POSSIBLY IN THE WALLOWA MOUNTAINS FROM THIS SYSTEM.
BREEZY WINDS OVER PORTIONS OF THE AREA WILL DECREASE TONIGHT AS THE
LOW IN EXTREME SOUTHEAST OREGON MOVES EAST AND GRADIENTS WEAKEN. 90
.LONG TERM...MONDAY NIGHT THROUGH THURSDAY NIGHT...A LOW PRESSURE
SYSTEM WILL CONTINUE TO DROP SOUTH ALONG 130 WEST DURING THE START
OF THE WORK WEEK WHILE A TROUGH OF LOW PRESSURE SLOWLY SAGS SOUTH
INTO THE PACIFIC NORTHWEST. THIS TROUGH WILL BRING A CHANCE OF
SHOWERS TO THE REGION WITH THE HIGHER TERRAIN SEEING HIGHER CHANCES
TUESDAY AND WEDNESDAY. MODELS BEGIN TO DISAGREE WITH WHAT TO DO WITH
THE TROUGH ON THURSDAY. THE GFS MODEL DROPS THE CENTER OF THE TROUGH
ACROSS THE REGION BRING COLDER AIR...WHILE THE EUROPEAN ELONGATES
THE TROUGH ACROSS CANADA WITH A LOW PRESSURE CENTER CUTTING OFF OVER
VANCOUVER ISLAND. THE EUROPEAN MODEL WOULD KEEP THE COLDER AIR
FURTHER NORTH OF THE REGION. BOTH MODELS DO INDICATE A CHANCE OF
PRECIPITATION WITH HIGHER CHANCES IN THE MOUNTAINS...WITH THE
PRECIPITATION BEING MORE SHOWERY THAN STRATIFORM. SHOULD THE GFS
MODEL COME TO PASS...TEMPERATURES WILL BE WELL BELOW NORMAL WITH
SNOW POSSIBLE DOWN TO THE BASIN FLOOR BY WEDNESDAY. DMH
FRIDAY THROUGH SATURDAY NIGHT...THERE IS A BIT MORE DISCREPANCY IN
THE MODELS TODAY AS TO WHAT WILL HAPPEN IN THE EXTENDED. DGEX AND
GFS CONTINUE TO STAY CONSISTENT WITH VERY COLD AIR TO PUSH IN BY
FRIDAY...SUGGESTING SNOW TO ALL AREAS FOR THE WEEKEND. HIGHS
TEMPERATURES WILL BARELY REACHING THE UPPER 20S IN THE WARMEST
SPOTS. GFS EVEN SUGGESTS SOME MORNING LOWS TO BE IN THE NEGATIVE 20
TO 30 RANGE FOR THE SOUTHERN MOUNTAIN AREAS AND BARELY ABOVE ZERO IN
THE WARMEST AREAS. ECMWF HAD FOLLOWED A SIMILAR TRACK UNTIL ITS LAST
COUPLE OF MODEL RUNS. CURRENT ECMWF INDICATES THE STRONG SURGE OF
COLD AIR TO BE PUSHED OFF TO THE EAST AS AN UPPER LEVEL TROUGH
DEVELOPS WELL OFF THE OR/WA/CA COAST. THIS ALLOWS FOR SOUTHERLY FLOW
TO TAKE PLACE OVER THE FORECAST AREA AND EVEN A WEAK RIDGE TO
POSSIBLY DEVELOP. WHILE THIS SCENARIO STILL FAVORS MOISTURE TO THE
AREA IT ALSO PROMOTES SIGNIFICANTLY WARMER TEMPERATURES. FRIDAY
AFTERNOON 850MB TEMPERATURES DIFFER BY 20 DEGREES CELSIUS OR 36
DEGREES FAHRENHEIT. SO IT CAN BE SEEN WHY ONE MODEL IS EVEN
SUGGESTING HIGHS TO BE IN THE UPPER 30S TO LOWER 40S VS UPPER TEENS
TO LOWER 20S. RIGHT NOW HAVE TRENDED FORECAST TO THE MORE CONSISTENT
COLD AIR MODELS...GFS AND DGEX. CURRENT FORECAST TEMPERATURES ARE
STILL WARMER THAN WHAT THESE MODELS SUGGEST DUE TO THE UNCERTAINTY
OF THE EXTENDED...BUT STILL SIGNIFICANTLY COLDER THAN THE ECMWF'S
CURRENT SOLUTION. IF DGEX AND GFS MODELS WIN OUT WITH THE FORECAST
NEXT WEEKEND WILL LIKELY BE RECORD BREAKING IN MANY AREAS. WE ARE
NOW GETTING INTO LATE FEBRUARY AND THIS KIND OF COLD AIR MASS IS
TYPICAL IN MID NOVEMBER TO LATE JANUARY. THEREFORE THESE EXTREME
TEMPERATURES WILL LIKELY SET SOME RECORDS. WEBER
&&
.AVIATION...00Z TAFS...A WEATHER SYSTEM THAT HAS BEEN ROTATING SNOW
INTO CENTRAL OREGON IS SHIFTING EAST AND IS SPREADING SNOW INTO THE
MOUNTAINS OF NORTHEAST OREGON THIS AFTERNOON. SNOW WILL CONTINUE IN
THESE LOCATIONS (IMPACTING KRDM) INTO THE EVENING HOURS BEFORE
DISSIPATING OVERNIGHT. IFR TO BRIEF PERIODS OF LIFR CEILINGS AND
VISIBILITIES WILL CONTINUE AT KRDM BEFORE IMPROVING TO MVFR
OVERNIGHT. ELSEWHERE...TAF SITES WILL BE MOSTLY VFR WITH MVFR IN
LOWER CEILINGS AT KPDT AND KALW DURING THE EVENING. CAN EXPECT VFR
CONDITIONS SUNDAY MORNING. WINDS WILL BE BREEZY AT KYKM AND KPSC
THROUGH THE EVENING BEFORE DECREASING OVERNIGHT AS THE SYSTEM MOVES
EAST. DMH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 23 40 23 41 / 60 10 0 0
ALW 26 39 25 42 / 60 10 0 0
PSC 22 42 20 45 / 10 10 0 0
YKM 17 41 17 43 / 0 0 0 0
HRI 20 42 19 44 / 10 10 0 0
ELN 15 39 18 41 / 0 0 10 10
RDM 14 40 14 41 / 70 10 10 10
LGD 23 38 18 38 / 60 20 10 10
GCD 23 39 19 40 / 70 20 10 10
DLS 24 46 27 46 / 10 0 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ORZ503-506.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ORZ505.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ORZ509.
WA...NONE.
&&
THREAT INDEX
SUNDAY : GREEN
MONDAY : GREEN
TUESDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/84/84Hazardous weather outlook, Feb 19, 8:56 AM PST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
856 AM PST SAT FEB 19 2011
UPDATED TO EXPAND SNOW ADVISORY
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
201415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
856 AM PST SAT FEB 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW
EAST SLOPES OF THE OREGON CASCADES, SOUTHERN BLUE MOUNTAINS OF
OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
A WEATHER SYSTEM WILL BRUSH THE SOUTHERN AND EASTERN PORTIONS OF THE
FORECAST AREA TODAY WITH LIGHT TO MODERATE SNOW ACCUMULATIONS. THE
MAIN FOCUS OF THE SNOW IS EXPECTED ALONG THE EAST SLOPES OF THE
OREGON CASCADES AND AREAS AROUND JOHN DAY. A WINTER WEATHER
ADVISORY HAS BEEN ISSUED AND FOR FURTHER DETAILS PLEASE REFER TO NWS
PRODUCT PDXWSWPDT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A DRY DAY IS EXPECTED ON SUNDAY WHICH WILL BE FOLLOWED BY A SERIES
OF WEATHER SYSTEMS THAT WILL ROTATE AROUND A LARGE UPPER LOW
PRESSURE SYSTEM LOCATED ALONG THE COAST. EACH OF THESE SYSTEMS WILL
BRING A CHANCE OF LOW ELEVATION RAIN AND HIGHER ELEVATION SNOW
SHOWERS...ALONG WITH A COOLING TREND. BY THE END OF THE WEEK ALL
PRECIPITATION WILL BE IN THE FORM OF SNOW WITH TEMPERATURES
STRUGGLING TO GET TO FREEZING EVEN IN THE LOWER ELEVATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Local storm report, Feb 19, 4:21 PM PST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
421 PM PST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM SNOW 2 SE BEND 44.05N 121.28W
02/19/2011 M3.0 INCH DESCHUTES OR PUBLIC
3 INCHES OVERNIGHT. COCORAHS REPORT.
0930 AM SNOW 1 WSW BEND 44.06N 121.33W
02/19/2011 M3.0 INCH DESCHUTES OR PUBLIC
3 INCHES OVERNIGHT. COCORAHS REPORT.
0930 AM SNOW 2 WNW BEND 44.08N 121.35W
02/19/2011 M4.0 INCH DESCHUTES OR PUBLIC
4 INCHES OVERNIGHT. COCORAHS REPORT.
0200 PM HEAVY SNOW 1 WSW BEND 44.06N 121.33W
02/19/2011 M6.3 INCH DESCHUTES OR PUBLIC
6.3 INCHES OF SNOW IN PAST 8 HOURS. COCORAHS REPORT.
&&
MJOHNSONNearby
Winter Storm Warnings in Oregon, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.